Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 11, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Jul 20, 2006, 1:23 PM CDT for Cameron County, Willacy County, Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 1:23 PM CDT (18:23 UTC)
- Expired
- Jul 20, 2006, 1:40 PM CDT
- In force
- 17 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 61 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 6.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3026 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBRO 201824 TORBRO TXC061-489-201900- /O.NEW.KBRO.TO.W.0011.060720T1823Z-060720T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 123 PM CDT THU JUL 20 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS SOUTH CENTRAL WILLACY COUNTY IN DEEP SOUTH TEXAS * UNTIL 200 PM CDT * AT 120 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR SEBASTIAN...OR ABOUT 9 MILES SOUTH OF RAYMONDVILLE...MOVING NORTHWEST AT 5 MPH NEAR HIGHWAY 77. * THE TORNADO IS WILL BE NEAR... SEBASTIAN BY 130 PM CDT LYFORD BY 150 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2625 9786 2634 9763 2647 9776 2644 9787 $$ GB
1 follow-up statement
000 WWUS54 KBRO 201840 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 138 PM CDT THU JUL 20 2006 TXC061-489-201848- /O.CAN.KBRO.TO.W.0011.000000T0000Z-060720T1900Z/ WILLACY TX-CAMERON TX- 138 PM CDT THU JUL 20 2006 ...THE TORNADO WARNING FOR NORTHWESTERN CAMERON AND SOUTH CENTRAL WILLACY COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PRODUCED A WEAK TORNADO NEAR SEBASTIAN AND HIGHWAY 77 HAS WEAKEN. THE STORM IS LOCATED WEST OF HIGHWAY 77 ABOUT 2 MILES SOUTHWEST OF LYFORD. EXPECT HEAVY RAIN...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS THUNDERSTORM AS IT MOVES NORTHWEST AT 5 TO 10 MPH. LAT...LON 2625 9786 2634 9763 2647 9776 2644 9787 $$ GB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jul 20, 10:00 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 20, 10:00 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1000 AM CDT THU JUL 20 2006 .DISCUSSION...AN UPPER TROUGH EXTENDS WEST FROM THE ATLANTIC OCEAN AND ACROSS THE CENTRAL GULF OF MEXICO TO A LOW HEIGHT CENTER ABOVE SOUTH TEXAS. PARTLY AS A RESULT OF THIS FEATURE...AND PARTLY DUE TO ABUNDANT LOW LEVEL TROPICAL MOISTURE ADVECTING TOWARD THE AREA FROM THE SOUTH...SCATTERED SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS ARE ONGOING OVER THE COASTAL WATERS THIS MORNING. FOR THE MOST PART...THIS CONVECTION IS REMAINING OFFSHORE...HOWEVER ONCE DAYTIME HEATING INCREASES...CONVECTION MAY ENCROACH INTO THE COASTAL COUNTIES AS IT DID YESTERDAY. THE MORNING SOUNDING SHOWS SUFFICIENT INSTABILITY AND MOISTURE FOR MODERATE THUNDERSTORM DEVELOPMENT THIS AFTERNOON...WITH THE LIKELIHOOD OF LOCALLY HEAVY RAINFALL. THIS IS CURRENTLY COVERED ADEQUATELY BY THE INHERITED FORECAST. THE ABOVE SITUATION SHOULD PERSIST THROUGH THIS WEEKEND...AFTER WHICH CONDITIONS WILL CHANGE SOMEWHAT AS MIDLEVEL TROUGHING BECOMES MORE SIGNIFICANT OVER THE MISSISSIPPI VALLEY AND NORTHWEST GULF. NEXT MONDAY...THE MODELS HINT AT CHANCE POPS DUE TO INSTABILITY MOVING UP FROM THE BAY OF CAMPECHE...PERHAPS IN CONJUNCTION WITH THE FORMATION OF A SURFACE TROUGH ALONG THE EAST MEXICAN COAST. AT THE SAME TIME...HIGH PRESSURE LOOKS TO BUILD STRONGLY INTO THE GULF... ENHANCING ONSHORE FLOW. && .MARINE...AT 8AM...BUOY 42040 REPORTED SE WINDS AT 5 KNOTS WITH SEAS OF 2 FEET. NO SIGNIFICANT CHANGE TO THE FORECAST EXPECTED...WITH LIGHT TO MODERATE SOUTHEAST WINDS AND LOW SEAS PERSISTING THROUGH THE WEEKEND. SURFACE HIGH PRESSURE EXTENDING WEST ACROSS THE GULF WILL MAINTAIN TRANQUIL WEATHER. SHOWERS AND THUNDERSTORMS COULD BECOME MORE SCATTERED TODAY AS AN UPPER TROUGH EXTEND ALONG THE COASTAL WATERS AND INTO THE GULF. THE TROUGH WEAKENS FRIDAY AND SATURDAY ALLOW FOR ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. THEN ANOTHER INCREASE IN RAIN ACTIVITY IS POSSIBLE FOR SUNDAY AND EARLY NEXT WEEK AS FRONTAL TROUGH MOVES SOUTH ACROSS THE GULF COAST. && .AVIATION...VFR WILL BE THE PRIMARY CONDITION ACROSS THE RIO GRANDE VALLEY TODAY AND FRIDAY. SHOWERS AND THUNDERSTORMS COULD BECOME SCATTERED LATER TODAY WITH PERIODS OF MVFR AND BRIEF IFR CONDITIONS WITH THE STORMS. LOWER VISIBILITIES AND OBSCURATIONS WILL BE DUE TO HEAVY RAINFALL WITH CEILINGS LOWERING TEMPORARILY. && .PREV DISCUSSION...ISSUED AT 215 AM CDT THU JUL 20 2006...TROPICAL MOISTURE OVER THE REGION WILL ALLOW FOR ISOLD CONVECTION TODAY AS SEA BREEZE MOVES INLAND INTERACTING WITH OUTFLOW BOUNDARIES FROM A DISSIPATING MCS MVG INTO SE TX THIS AM. UPPER LEVEL RIDGE WILL CONTINUE TO BUILD WEST BECOMING CENTERED OVER THE FOUR CORNERS REGION BY LATE FRI/EARLY SAT AS AN UPPER TROUGH DIGS INTO THE MIDWEST. MINOR SHORT WAVES WILL ROTATE AROUND THE RIDGE PRODUCING SCHC POPS THROUGH SUN. MODELS INDICATE AN UPPER LOW WILL DIG INTO THE SRN PLAINS MON WITH A WEAK FRONT MOVING INTO AND STALLING OVER SOUTH CENTRAL TEXAS POOLING MOISTURE OVER THE REGION. THIS WILL COMBINE WITH MID LEVEL DISTURBANCES MOVING NW OUT OF THE BAY OF CAMPECHE TO INCREASE POPS TO CHC CATEGORY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 91 79 91 78 91 / 20 10 20 10 20 BROWNSVILLE 94 76 95 76 95 / 20 10 20 10 10 HARLINGEN 97 75 97 76 97 / 20 10 20 10 10 MCALLEN 98 76 98 76 99 / 20 10 10 10 10 RIO GRANDE CITY 100 76 100 76 100 / 10 20 10 10 10 SOUTH PADRE ISLAND 90 79 90 79 91 / 20 10 20 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 54/69/MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jul 20, 4:07 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 407 AM CDT THU JUL 20 2006 TXZ248>257-211030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 407 AM CDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER DEEP SOUTH TEXAS ON THURSDAY. TEMPORARY PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS IS POSSIBLE WITH THIS ACTIVITY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER DEEP SOUTH TEXAS THROUGH THE PERIOD. TEMPORARY PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS IS POSSIBLE WITH THIS ACTIVITY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:21 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 84 min |
| Jul 20, 3:53 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 37 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.